Frustrated!

Hi again - well after all the upset I have had (over-dosed on Levo) I now have been on 25mg for 6 weeks. I cannot have another blood test for another 2 weeks......

Anyway, my symptoms are back again :( Itchy scalp, extremely dry and cracked skin around nose and ears. Dry blood shot eyes, and generally feeling like sleeping for a month! I have also been taking Vit D tabs as my levels were low. Does this suggest that I need to increase my dose?

I am so scared as when put on a very high dose to start I was in such a bad place that I thought I would kill myself :(

I do not have much faith left in GP's!

3 Replies

oldestnewest
  • Hi cyfrin, so sorry to hear about the overdose on the Levo. That must've been terrible. I hope I'm not going the same way as my hands are getting sweaty despite my body temperature at something like 36.7 degrees Celsius.

    My period has come a week late, stops and starts and is pretty much black and heavy. I've bled through most of the clothes I've been wearing too. I'm not as tired but I fall asleep during the day. :(

    My thyroid is playing tricks on me I'm sure as I had an ultrasound done not so long ago and it was completely normal. Aaaaargh!

    What dose of Vitamin D are you on? I know it's scary when doses of medication go up and I understand the lack of faith with GPs.

  • I sympathise with your experience of over medication, I started on 200mcg and it made me very ill indeed. It was the oncologist who prescribed but the endos were more concerned with suppressing my TSH than addressing the over replacement and its effects.

    Your current symptoms do suggest under medication. Having stopped medication and restarted slowly you may not have such difficulty raising your dose again. What was your vitD result and how much are you taking? Have your ferritin, B12 and folate been tested?

    If you are worried about tolerating an increase to 50mcg cut a 25mcg tablet in half and add this to your current dose, every day or every other day. If you tolerate the increase stick with it for a week and then raise dose again in the same way until you can take 50mcg daily.

  • Hi Cyfrin

    You do not say what dosage you were taking before but 25mcg Levo is pretty low. Can you not go back to the doctor and get your bloods done sooner rather than wait a further 2 weeks, as your symptoms seem to be getting you down. My doctor started me on 25mcg and then slowly put it up after each blood test with an 8 week break in between each blood test ie 25mcg then 50mcg 75mcg 100mcg finally 125mcg which is what I am on now. Too high a dosage too soon in your treatment would cause the body a lot of stress. I would not up the dosage yourself without the doctors consent go back and see him. Hope you feel better soon.

You may also like...